MAUDE Adverse Event Report: COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Model Number SERB65-09-80-80
Medical Device Problem Codes Fracture (1260); Premature Activation (1484); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a protege gps self-expanding stent system with a 6fr non-medtronic sheath and 0.035 non-medtronic guidewire during treatment of a soft tissue, 80mm cto (chronic total occlusion-100%) in the patient¿s mid left common iliac artery of diameter 8mm.Slight vessel tortuosity is reported.No damage was noted to the product packaging prior to use.No issues noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.The lesion was pre-dilated.The device was not passed through a previously deployed stent and no resistance was noted during advancement.It is reported deployment difficulties were noted.No damage was noted to the deployment mechanisms or device handle prior to deployment issue.The lock-pin had been removed prior to attempted deployment.A partial deployment is reported.Two kissing non-medtronic balloon expandable stents were deployed and the protege gps stent was retracted to the bifurcation with half in the left iliac and half in the right.The 2 kissing stents were placed through the interstices of the stent.No patient injury reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: there was not additional treatment given to the patient and there are no plans to remove the protege gps stent.No vessel damage occurred.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: three photographs of procedural cine images were received to medtronic investigation lab for evaluation.The first image is of the protégé gps being implanted in the patient¿s left mid left common iliac artery.The 80mm length stent is in the process of being deployed.Approximately one third of the stent is flowered within the targeted vessel anatomy.It is noted that approximately four compressed stent strut rows are still within the distal end of the 6 fr support sheath at the top of the image at the ostium of the iliac artery.The proximal end of the stent is still engaged with the retainer.In the second image the 80mm length stent exhibits stent cell strut row elongation and possible stent fracturing within the arch.The stent has been stretched over the arch and is also deployed in the ostium of the right iliac artery.A guide wire and non-medtronic balloon expandable stent have been threaded through the interstices of the stent and into the left iliac artery.In the third and the non-medtronic balloon expandable stents were implanted within the 80mm length stent in the patient¿s right and left common iliac arteries.The non-medtronic stents overlap beyond the ends of the 80mm length stent and no individual stent bridging struts appear in the area of the arch.The absence of individual stent bridging struts within the area of the arch indicates that the 80mm length stent was fractured during the implant procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10127668
Report Number2183870-2020-00165
Device Sequence Number11326764
Product Code FGE
UDI-Device Identifier00643169728998
UDI-Public00643169728998
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K032580
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2020
Device Model NumberSERB65-09-80-80
Device Catalogue NumberSERB65-09-80-80
Device Lot NumberA572634
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer06/16/2020
06/19/2020
07/08/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date06/18/2020
06/22/2020
07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight36